MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. Medline; 1LYR 6FR1.5ML 100%SILI PEDS TR

MEDLINE INDUSTRIES INC. Medline; 1LYR 6FR1.5ML 100%SILI PEDS TR
Model Number DYND160806
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that, on the date of incident ((b)(6) 2020), the urinary catheter that was inserted on (b)(6) 2020 tore at the shaft.When the tear was identified, the device was "immediately clamped and removed." reportedly, the tip of the urinary catheter remained within the patient after the tear.The urinary catheter tip was successfully retrieved without incident via an unspecified method.After the incident, a new urinary catheter was reported inserted into patient.The reporting facility indicated that there was no adverse impact to the patient.A sample was returned to the manufacturer for evaluation.Visual inspection identify that the urinary catheter was severed at the midway point along the shaft.The break line on the shaft showed no signs of indentations, material degradation, or variance in wall thickness.The cut was smooth, even, and split with no jagged characteristics.The tip of the urinary catheter was not returned to the manufacturer for evaluation.Although a definitive root cause was unable to be determined it is possible that an external tensile force applied to the shaft of the catheter may have caused or contributed to the tear.Due to the reported need for medical intervention to retrieve the urinary catheter tip and insert a new urinary catheter, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the urinary catheter shaft tore while the urinary catheter was inserted in the patient.

Brand Name
Medline
Common Device Name
1LYR 6FR1.5ML 100%SILI PEDS TR
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield, il
MDR Report Key9717841
Report Number1417592-2020-00011
Device Sequence Number3129286
Product Code EZL
UDI-Device Identifier10884389118900
UDI-Public10884389118900
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYND160806
Device Catalogue NumberDYND160806
Device Lot Number592171202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2020
Initial Report FDA Received Date02/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 YR
Patient Weight10